Alert archive / Idaho / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Jul 4, 2013, 4:28 PM MDT for Owyhee County, Idaho. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2013, 4:28 PM MDT (22:28 UTC)
- Expired
- Jul 4, 2013, 8:50 PM MDT
- In force
- 4 hr
- Issued by
- NWS Boise, ID
County Owyhee County, ID
The radar
The Boise radar (KCBX), 101 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 376 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 2124 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 4, 2:50 PM MDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 4, 2:50 PM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 250 PM MDT THU JUL 4 2013 .SHORT TERM...TONIGHT THROUGH SATURDAY...A SMALL AREA OF THUNDERSTORMS OVER FAR NORTHWEST NEVADA HAS BEEN MOVING E-NE AND WILL BE MOVING INTO EXTREME SOUTHERN HARNEY COUNTY BY 3 PM MDT. THIS COMPLEX OF STORMS WAS ASSOCIATED WITH A SHORT WAVE AS SEEN IN WATER VAPOR IMAGERY. MODELS CONTINUE TO SHOW SHOWERS/STORMS INITIATING ACROSS SOUTHERN HARNEY/SOUTHERN MALHEUR COUNTIES INTO OWYHEE COUNTY ASSOCIATED WITH THIS FEATURE THROUGH THIS EVENING. NORTHWEST WINDS BROUGHT DRIER AIR INTO THE REMAINDER OF THE CWA AS DEWPOINTS ARE CONSIDERABLY LOWER THAN YESTERDAY. CONVECTION WILL WEAKEN AFTER SUNSET BUT MAY LINGER ALONG THE NEVADA BORDER THROUGH FRIDAY MORNING. ON FRIDAY...AN UPPER LEVEL TROUGH WILL SHARPEN BUT REMAIN TO OUR WEST. THE AIR MASS WILL BE SOMEWHAT DRIER AND LESS FAVORABLE FOR THUNDERSTORMS. HOWEVER...SOUTHWEST WINDS ALOFT WILL BECOME MORE FAVORABLE AND LEND A LITTLE MORE SUPPORT FOR THUNDERSTORMS OVER THE SOUTHWEST HIGHLANDS...SOUTHERN TWIN FALLS COUNTY...AND THE EASTERN SIDES OF THE BOISE/WEST CENTRAL MTNS FRIDAY AFT-EVE. THE UPPER TROUGH AXIS WILL REMAIN TO OUR WEST ON SATURDAY. DRIER AIR WILL CONTINUE TO MOVE INTO THE AREA SUCH THAT THE ONLY AREA THAT WILL HAVE ENOUGH MOISTURE/INSTABILITY FOR CONVECTION WILL BE FROM ABOUT TWIN FALLS SOUTH. TEMPERATURES WILL BE A LITTLE LOWER BOTH DAYS ALTHOUGH HIGHS WILL STILL BE A FEW DEGREES ABOVE NORMAL. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...WITH A WEAK UPPER LEVEL TROUGH TO OUR WEST...WEAK SW FLOW ALOFT WILL CONTINUE THROUGH MONDAY. THE FLOW FLATTENS TO WESTERLY MONDAY EVENING THROUGH LATE TUE BEFORE GOING BACK INTO SW FLOW WED AND THU AS ANOTHER TROUGH SETS UP OFF THE PAC COAST OF CANADA AND EXTENDS DOWN ALONG THE U.S. COAST. UNLIKE RECENT DAYS...MOISTURE WILL BE HARD TO COME BY IN THIS FLOW AND WE REDUCED POPS SAT NIGHT THROUGH TUE. TEMPS WILL BE AROUND 5 DEGREES ABOVE NORMAL THROUGH THE PERIOD. WINDS WILL BE LIGHT. WEDNESDAY A SHORTWAVE RIDGE BUILDS OVER THE CWA AND TEMPERATURES WARM TO AROUND 5-10 DEGREES ABOVE NORMAL. THURSDAY THE RIDGE MOVES EAST AND ALLOWS FOR A CHANCE OF INCREASED POPS IN THE NORTHERN ZONES. && .AVIATION...VFR...WITH ISOLATED TO SCATTERED THUNDERSTORMS SOUTH OF LINE FROM 70 MILES SW OF KBNO TO KREO TO 50 MILES SW OF KBOI TO KTWF...FROM 21Z TO 08Z. STORMS MAY CONTAIN GUSTS TO 50 MPH AND BRIEF MVFR CONDITIONS. SURFACE WINDS WILL OTHERWISE BE LIGHT WEST TO NORTHWEST. WINDS ALOFT AT 10K FT WILL BE WESTERN AT 15 TO 20 KTS. WEEKEND OUTLOOK...VFR WITH A DECREASING CHANCE OF STORMS AND LIGHT WINDS SFC AND ALOFT. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...RED FLAG WARNING FROM 9 AM TO 9 PM FRIDAY IDZ423-426. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...BW LONG TERM....SP/KA AVIATION.....SP
Hazardous weather outlook, Jul 4, 5:55 AM MDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 555 AM MDT THU JUL 4 2013 IDZ011>016-028>030-033-ORZ061>064-051200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 555 AM MDT THU JUL 4 2013 /455 AM PDT THU JUL 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 4, 3:58 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 358 PM MDT THU JUL 4 2013 ORZ063-042245- MALHEUR OR- 258 PM PDT THU JUL 4 2013 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL MALHEUR COUNTY IN SOUTHEAST OREGON... UNTIL 345 PM PDT/445 PM MDT/. AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES NORTHWEST OF MCDERMITT...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAIN ARE EXPECTED WITH THIS STORM. THE STORM WILL CROSS HIGHWAY 95 BETWEEN MILE MARKERS 88 AND 105 BETWEEN 315 PM PDT AND 345 PM PDT. THE THUNDERSTORM WILL BE NEAR... SCHOOLHOUSE HILL AND TWIN PEAKS AROUND 255 PM PDT... BLUE MOUNTAIN PASS AROUND 320 PM PDT... BASQUE STATION AROUND 430 PM MDT... OVERSHOE PASS AROUND 445 PM MDT. LAT...LON 4257 11777 4239 11753 4213 11794 4226 11812 TIME...MOT...LOC 2155Z 225DEG 15KT 4226 11794
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:11 PM MDT | Red Flag Warning | BOI | Elmore, Gooding, Jerome, Lincoln, Owyhee, Twin Falls | 31 hr |
| Jul 4, 3:58 PM MDT | Special Weather Statement | BOI | 47 min | |
| Jul 4, 4:46 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee | 44 min |
| Jul 4, 5:28 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee | 32 min |
| Jul 3, 11:55 PM MDT | Special Weather Statement | BOI | Malheur | 95 min |
| Jul 4, 4:09 PM MDT | Severe Thunderstorm Warning | BOI | Malheur | 51 min |
Nearby
Red Flag Warnings in Idaho, 2013Red Flag Warnings in Oregon, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.